MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 4 MM, 70°; AUTOCLAVABLE TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 4 MM, 70°; AUTOCLAVABLE TELESCOPE
Model Number WA4KS470
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (osh) field service engineer was informed by the customer that the olympus loaner ultra autoclavable telescope has an image problem, there is a shadow in the lower right corner of the surrounding area of the image.The reported problem was found during maintenance.No death, injury or harm was reported to olympus.The referenced telescope was returned to the olympus repair center and the inspection identified a cracked lens inside the optical system.This report is being submitted to capture cracked lens.
 
Additional Manufacturer Narrative
During the repair inspection, no damage to the external areas of the telescope and no image abnormality was observed.The concerned device has not been repaired in the past year.The investigation is in progress.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
The customer reported the following: ¿image central fog.¿ and ¿there was a shadow in the lower right corner of the surrounding area of the image.¿ during their inspection, the service business center (sbc) found the following: lens breakage a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the following led to the malfunction: the identified fault pattern is most likely attributable the use of excessive force by the customer.Olympus will continue to monitor the field performance of this device.

Brand Name
TELESCOPE "ULTRA", 4 MM, 70°
Common Device Name
AUTOCLAVABLE TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16099262
Report Number9610773-2023-00082
Device Sequence Number17818686
Product Code EOB
UDI-Device Identifier04042761083089
UDI-Public04042761083089
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KS470
Device Catalogue NumberWA4KS470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date04/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown